Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 19, 2008, 8:46 PM EDT for Carroll County, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2008, 8:46 PM EDT (00:46 UTC)
- Expired
- Apr 19, 2008, 9:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Carroll County, VA
The radar
The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 200046 SVRRNK VAC035-200130- /O.NEW.KRNK.SV.W.0030.080420T0046Z-080420T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 846 PM EDT SAT APR 19 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN SOUTHWEST VIRGINIA * UNTIL 930 PM EDT. * AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FANCY GAP...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... GLADESBORO... HILLSVILLE... DUGSPUR... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3688 8067 3680 8053 3664 8072 3670 8078 TIME...MOT...LOC 0046Z 209DEG 25KT 3673 8069 $$ KM
2 follow-up statements
000 WWUS51 KRNK 200118 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 919 PM EDT SAT APR 19 2008 VAC035-200130- /O.CON.KRNK.SV.W.0030.000000T0000Z-080420T0130Z/ CARROLL VA- 919 PM EDT SAT APR 19 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR EASTERN CARROLL COUNTY... AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF DUGSPUR...OR NEAR INDIAN VALLEY...MOVING NORTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3688 8067 3680 8053 3664 8072 3670 8078 TIME...MOT...LOC 0119Z 209DEG 25KT 3693 8055 $$ KM
000 WWUS51 KRNK 200127 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 928 PM EDT SAT APR 19 2008 VAC035-200138- /O.EXP.KRNK.SV.W.0030.000000T0000Z-080420T0130Z/ CARROLL VA- 928 PM EDT SAT APR 19 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY EXPIRES AT 930 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3688 8067 3680 8053 3664 8072 3670 8078 TIME...MOT...LOC 0128Z 209DEG 25KT 3698 8051 $$ KM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:16 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 19, 8:16 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 816 PM EDT SAT APR 19 2008 .SYNOPSIS... A SLOW MOVING AREA OF LOW PRESSURE WILL PROGRESS ACROSS THE AREA THIS WEEKEND BEFORE HEADING SOUTHEAST TO OFF THE COAST OF THE CAROLINAS. ASSOCIATED PRECIPITATION FROM THE LOW WILL LINGER INTO AT LEAST MONDAY. HIGH PRESSURE RETURNS TO THE AREA BY MID WEEK AND CONTINUES INTO THE EARLY PART OF NEXT WEEKEND...ALL WHILE A COLD FRONT REMAINS ACROSS THE LOWER OHIO VALLEY AND GREAT LAKES REGION. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... RADAR TRENDS SHOWS A SOLID BAND OF SHOWERS/ISOLD THUNDERSTORMS WITH HEAVY RAIN MOVING SLOWLY EASTWARD IN THE LOW LEVEL CONVERGENCE ZONE AHEAD OF THE SFC FRONT/TROUGH. WE HAVE HAD JUST A LITTLE HEATING AHEAD OF THIS BROAD BAND...BUT SFC DEWPOINTS HAVE CLIMBED WELL INTO THE 50S...SO MSAS AND LAPS ARE INDICATING WEAK INSTABILITY ACROSS AT LEAST THE MTNS AND FOOTHILLS. WITH THE COOLER AIR ALOFT AND JET STREAK/SHORT WAVE SEEN ON WATER VAPOR ROTATING THROUGH THE BASE OF THE UPPER LOW AND GIVING IT A NEG TILT...I AM A LITTLE CONCERNED ABOUT THIS BAND BEING VERY SLOW MOVG WITH ENOUGH LIFT TO KEEP MODERATE TO HEAVY PRECIP GOING. I HAVE ADJUSTED POPS TO CATEG THROUGH THE EVENING TO MATCH THE EASTWARD MOVG BAND...AND HAVE CHANGED THE WEATHER TO MOD SHOWERS AND ISOLATED TSTMS WITH HEAVY RAIN. I RAISED THE QPF TO AROUND A HALF INCH IN THE WEST. FORTUNATELY...FFG IS HIGH ENOUGH THAT I DON/T THINK WE WILL HAVE FLOOD PROBLEMS. LOOKS LIKE IT WILL TAKE OVER 2 INCHES IN 3 HOURS TO CAUSE FLOODING. FURTHER EAST...I HAVE KEPT THE LIKELY POPS GOING...EXCEPT THE CATEG POPS THAT WE ALREADY HAD ACROSS THE NRN CWA OVERNIGHT. THAT STILL SEEMS REASONABLE SINCE THE SHORT WAVE/JET STREAK SHOULD BE LIFTING NE BY THEN. I ADJUSTED HOURLY TEMPS AND DEWPOINTS...BUT HAVE LEFT OVERNIGHT LOWS AS IS FOR NOW. WITH AMPLE CLOUD COVER AND A HIGH THREAT OF RAIN...OVERNIGHT LOW TEMPERATURES SHOULD BE FAIRLY UNIFORM ACROSS THE BLACKSBURG FORECAST AREA TONIGHT...WITH LOWS RANGING FROM THE UPPER 40S ACROSS THE WESTERN MOUNTAINS TO THE MID OR UPPER 50S ACROSS THE PIEDMONT. SLIGHTLY MILDER MAV GUIDANCE GENERALLY PREFERRED OVER MET GUIDANCE DUE TO CLOUD COVER AND RAINFALL THREAT (LIMITED RADIATIONAL COOLING POTENTIAL WITH DEW POINTS LIKELY TO REMAIN STEADY OR SLOW RISE AS LOWER ATMOSPHERE SLOWLY SATURATES). && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... COOL POOL AND DEFORMATION ZONE ASSOCIATED WITH UPPER LOW PRESSURE FORECAST TO MOVE SLOWLY EAST AND OVER THE MID ATLANTIC REGION SUNDAY INTO SUNDAY NIGHT...MAINTAINING HIGH THREAT OF MEASURABLE RAIN AND ABUNDANT CLOUD COVER. AS A RESULT...EXPECT RATHER LIMITED TEMPERATURE RECOVERY DURING THE DAY...WITH HIGHS NOT LIKELY TO EXCEED THE 50S ACROSS THE WEST...WITH 60S EAST. COOLER MET GUIDANCE PREFERRED OVER MILDER MAV ACROSS WESTERN UPSLOPE AREAS ON SUNDAY...BUT WITH COOLER MAV GUIDANCE PREFERRED OVER MILDER MET ACROSS EASTERN AREAS WHERE CLOUDS AND RAIN WILL PERSIST. MILDER MAV NUMBERS ALSO PREFERRED ACROSS THE BOARD FOR SUNDAY NIGHT DUE TO PERSISTENT CLOUD COVER AND LIMITED RADIATIVE POTENTIAL WITH NEARLY SATURATED BOUNDARY LAYER. ONE WEATHER CONCERN ON SUNDAY WILL BE THREAT OF ISOLATED SEVERE WEATHER ACROSS THE PIEDMONT. ONE BAND OF FORCING AND ASSOCIATED AREA OF SHOWERS MAY BE EXITING THE PIEDMONT ON SUNDAY MORNING AS COOL POOL AND MORE STRATIFORM RAINFALL AREA UNDER DEFORMATION ZONE SETS UP ACROSS THE WEST. SMALL DRY SLOT MAY LIFT NORTHWARD INTO PIEDMONT AREA DURING THE LATE MORNING INTO THE EARLY AFTERNOON...ALLOWING FOR BETTER THERMODYNAMIC PROFILE AS SOME BREAKS IN CLOUD COVER AND ASSOCIATED INSOLATION ALLOW FOR SOME MODEST SURFACE HEATING AS TEMPERATURES ALOFT CONTINUE TO COOL. UNLIKE SATURDAY...THIS MAY RESULT IN LIFTED INDEX VALUES FALLING INTO -2 TO -4 RANGE ALONG WITH NEGLIGIBLE CONVECTIVE INHIBITION AND CONVECTIVE AVAILABLE POTENTIAL VALUES APPROACHING 1000 J/KG AS DEW POINTS RISE INTO THE 50S. WILL HAVE TO WATCH AND SEE HOW MUCH INSOLATION...IF ANY...CAN BE REALIZED UNDER/NEAR POTENTIAL DRY SLOW TOMORROW...WHICH WILL LARGELY DETERMINE WHETHER ANY CONVECTION CAN FIRE UP AS THE DAY PROGRESSES. REGARDLESS...WILL HAVE TO MAINTAIN FAIRLY HIGH THREAT OF PRECIPITATION THROUGH SUNDAY NIGHT AS DEFORMATION ZONE TRANSITS EAST THROUGH AREA...ESPECIALLY ACROSS NORTHERN AND EASTERN AREAS WHERE ASSOCIATED BROAD UPWARD VERTICAL MOTION FIELDS ARE EXPECTED TO BE THE MOST PRONOUNCED. && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY AND TUESDAY... AS THE UPPER LOW SLOWLY HEAD SOUTHEAST OF THE AREA...THE AFFECTS OF ITS ASSOCIATED COOL POOL WILL STILL PROMOTE SOME INSTABILITY SHOWERS...AND ITS ASSOCIATED NORTHERN FLANK DEFORMATION ZONE WILL ALSO CONTRIBUTE TO SOME LINGERING...BUT GRADUALLY DECREASING-IN-COVERAGE PRECIPITATION. MONDAY AFTERNOON...WE STILL MAY HAVE ENOUGH INSTABILITY TO SUPPORT SOME ISOLATED THUNDERSTORMS IN THE FAR SOUTHEASTERN PARTS OF THE FORECAST AREA. WEDNESDAY THROUGH THURSDAY... AN UPPER LEVEL RIDGE WILL BE ACROSS THE AREA...BUT SHORTWAVE TROUGHS MOVING THROUGH THE MID-MISSISSIPPI AND LOWER OHIO VALLEYS WILL ENCOURAGE THE RIDGE TO FOLD OVER TOWARDS THE ATLANTIC COAST. THE RESULT WILL BE PROGRESSIVELY MILDER CONDITIONS ACROSS THE AREA...BUT WITH ISOLATED SHOWERS OR STORMS TRYING TO DEVELOP ACROSS PRIMARILY THE MOUNTAINS. GUIDANCE DURING THIS PERIOD IS FAIRLY SIMILAR AND HAVE FOLLOWED MORE CLOSELY TO THAT OF THE GRIDDED MOS NUMBERS. FRIDAY THROUGH SATURDAY... MODEL SOLUTIONS DIVERGE WITH TWO DISTINCT OUTCOMES. THE ECMWF MAINTAINS THE RIDGE OVER THE EAST COAST AND THE BULK OF ANY PRECIPITATION TO OUR WEST FOR A LONGER PERIOD OF TIME AS COMPARED TO THAT OF THE GFS. THE GFS DROPS A CLOSE LOW INTO THE MID-ATLANTIC STATES FROM THE GREAT LAKES REGION YIELDING A MUCH MORE RAPID BREAKDOWN OF THE RIDGE AND MUCH MORE ACTIVE SENSIBLE WEATHER. GIVEN THE BETTER PERFORMANCE OF THE ECMWF WITH THE CURRENT SYSTEM ABOUT TO MOVE INTO THE AREA...WILL LEAN MORE TOWARDS THE ECMWF FOR THE FRIDAY/SATURDAY TIME PERIOD...AND HAVE FOLLOWED MORE CLOSELY TO THE OUTPUT BY HPC WHICH ALSO IS MORE IN LINE WITH THIS SOLUTION AS WELL. THE RESULT WILL BE A CONTINUATION OF MILD WEATHER FRIDAY AND SATURDAY WITH STILL ONLY ISOLATED SHOWERS/STORMS IN THE MOUNTAINS BOTH DAYS. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... LINE OF HVY RAIN WITH ISO STRIKES STRETCHES FROM KBLF THROUGH NW NC. KBLF CAN HAVE IFR REDUCTIONS WITHIN THIS LINE OF HVR RAIN...WITH IMPROVEMENTS AFTER IT PASSES EAST IN THE NEXT COUPLE OF HOURS. EVENTUALLY THIS LINE MAY AFFECT KLWB/KROA WITH SIMILAR CONDITIONS LATER THIS EVENING. SMALL DEWPT DEPRESSIONS AND WEAK FLOW SHOULD ALLOW IFR REDUCTION AT KLWB/KLYH TERMINAL FORECAST POINTS AFTER 06Z TONIGHT. LOSS OF HEATING AND BREAKDOWN OF CONVECTIVE CLDS FARTHER SOUTH...KBLF TO KDAN MAY ALSO SUPPORT TEMPO IFR VIS NEAR DAWN. IMPRESSIVE CLOSED LOW THROUGH H3 WITH H5 TEMPS TO NEAR -25C...AND MID LEVEL LAPSE LATES NEAR 7C/KM...SHOULD SUPPORT A GOOD SPREAD OF TSTORMS KROA/KLYH/KDAN ON SUNDAY...ESPECIALLY WITH SOME HEATING DURING THE MORNING HOURS. TSTORMS WOULD DO DEVELOP MAY BECOME STRONG PRODUCING NEAR SEVERE CRITERIA HAIL. FOR NOW HAVE ADDED CB GROUP TO END OF TAF PERIOD TO REFLECT THIS CHC. OTHERWISE...UPSLOPING WINDS ON BACKSIDE OF CLOSED LOW SHOULD KEEP MVFR CONDITIONS GOING ACROSS THE SOUTHEASTERN WEST VIRGINIA TERMINAL FORECAST POINTS INTO MONDAY...PERHAPS INTO TUESDAY... BEFORE CLEARING FINALLY ARRIVES FROM THE WEST. GRADUAL RETURN TO DOWNSLOPING WINDS WILL ALLOW FOR SOME IMPROVEMENT BACK INTO VFR RANGE AT KDAN BY AROUND 14Z SUNDAY...WITH IMPROVEMENT GRADUALLY WORKING NORTH AND EAST INTO KROA AND KLYH AREAS BY/SHORTLY AFTER 16Z. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...JJ/WERT SHORT TERM...WERT LONG TERM...DS AVIATION...KM/WERT
Hazardous weather outlook, Apr 19, 3:39 AM EDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 339 AM EDT SAT APR 19 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-200745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 339 AM EDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 3:42 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT SAT APR 19 2008 VAZ007-192000- TAZEWELL VA- 342 PM EDT SAT APR 19 2008 AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF RICHLANDS...OR ABOUT 5 MILES SOUTHWEST OF CLAYPOOL HILL...MOVING NORTH AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GLEN BURKE...CLIFFIELD AT 350 PM EDT... JEWELL RIDGE...BANDY AT 355 PM EDT... EXPECT SMALL HAIL...LIGHTNING AND WINDS GUSTING TO 40 MPH IN THE PATH OF THIS STORM. KM
Special weather statement, Apr 19, 4:07 PM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 407 PM EDT SAT APR 19 2008 VAZ007-192030- TAZEWELL VA- 407 PM EDT SAT APR 19 2008 AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF SALTVILLE...OR ABOUT 7 MILES SOUTH OF CLAYPOOL HILL...MOVING NORTHEAST AT 27 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CLAYPOOL HILL AT 410 PM EDT...CEDAR BLUFF...RICHLANDS AT 410 PM EDT...CLIFFIELD...BANDY AT 415 PM EDT... AMONATE AT 425 PM EDT... EXPECT SMALL HAIL...LIGHTNING AND WINDS GUSTING TO 40 MPH IN THE PATH OF THIS STORM. KM
Special weather statement, Apr 19, 7:16 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 716 PM EDT SAT APR 19 2008 NCZ001-018-019-192345- WATAUGA NC-WILKES NC-ASHE NC- 716 PM EDT SAT APR 19 2008 AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF TODD TO 3 MILES WEST OF BLOWING ROCK...MOVING NORTHEAST AT 25 MPH. THE LINE OF THUNDERSTORMS WILL BE NEAR...WEST JEFFERSON...RUTHERWOOD AT 725 PM EDT...MOUNT JEFFERSON AT 730 PM EDT...JEFFERSON...FLEETWOOD AT 735 PM EDT...OTHELLO...DEEP GAP AT 740 PM EDT...IDLEWILD...GLENDALE SPRINGS AT 745 PM EDT... EXPECT SMALL HAIL AND DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH WINDS GUSTING TO 35 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Special weather statement, Apr 19, 8:06 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 806 PM EDT SAT APR 19 2008 NCZ002-003-VAZ016-200030- SURRY NC-ALLEGHANY NC-CARROLL VA- 806 PM EDT SAT APR 19 2008 AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ENNICE...OR ABOUT 3 MILES SOUTHWEST OF LOW GAP...MOVING NORTHEAST AT 19 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BOTTOM AT 815 PM EDT...LAMBSBURG...PINE RIDGE AT 825 PM EDT...CANA...FANCY GAP AT 830 PM EDT... EXPECT SMALL HAIL...DANGEROUS LIGHTNING AND WINDS GUSTING TO 40 MPH IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Special weather statement, Apr 19, 8:19 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 819 PM EDT SAT APR 19 2008 NCZ002-003-019-200045- WILKES NC-SURRY NC-ALLEGHANY NC- 819 PM EDT SAT APR 19 2008 AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 4 MILES NORTH OF TRAPHILL TO 4 MILES SOUTHWEST OF BOOMER...MOVING NORTHEAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR...BOOMER AT 825 PM EDT...HAYS... DOCKERY AT 830 PM EDT...TRAPHILL...FAIRPLAINS AT 835 PM EDT... WILKESBORO...ROARING GAP AT 840 PM EDT...WILKES CO ARPT...MORAVIAN FALLS AT 845 PM EDT... EXPECT SMALL HAIL...DANGEROUS LIGHTNING AND WIND GUSTS TO 45 MPH IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Special weather statement, Apr 19, 8:32 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 832 PM EDT SAT APR 19 2008 VAZ016-200100- CARROLL VA- 832 PM EDT SAT APR 19 2008 AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FANCY GAP...OR ABOUT 3 MILES NORTHWEST OF LAMBSBURG...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...FANCY GAP AT 840 PM EDT...GLADESBORO AT 850 PM EDT... EXPECT DANGEROUS LIGHTNING...SMALL HAIL AND WINDS GUSTING TO 40 MPH IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:30 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 45 min |
| Apr 20, 5:22 AM EDT | Dense Fog Advisory | RNK | Alleghany, Bath, Bedford, Bland, Botetourt, Carroll and 19 more | 4 hr |
| Apr 20, 2:08 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 67 min |
| Apr 20, 2:39 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 81 min |
| Apr 20, 3:01 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 3 hr |
| Apr 20, 3:17 PM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 76 min |
| Apr 20, 5:38 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 40 min |
| Apr 20, 6:22 PM EDT | Flash Flood Warning | RNK | Halifax | 78 min |
| Apr 20, 7:04 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 25 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.